Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
iloveyoubaby

can somebody tell me the effects of tanning while on accutane?

i want to go fade my red marks and thinking about tanning..

but just curious....i just want to do only a couple time not many

thanks

Accutane causes your skin to be more sensitive to sunlight because it causes hyper pigmentation of the skin. the skin pigment that causes a tan is melanin. Because accutane, and many other medications can cause you to tan so quickly, it's possible to develop skin cancer because of how quickly the melanin turns. I was on minocycline for two years and it had the same effects as far as the sun was concerned. I had to stop taking it after I got melanoma (skin cancer) on my right toe. It was below the toe nail so my entire toe nail had to be removed, the nail bed, the side of my toe, and in between my toes. The risks are not worth it. This is why you need to avoid sunlight as much as possible while on Accutane, there is always a risk of developing skin cancer easier while on it.

EDIT: I should also mention that I NEVER got sunburned while on that medication either. You can get skin cancer without getting burned, although it is more rare, I will admit.. It's still possible though, especialy when taking a medication that makes you more susceptible to sun burning.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×